MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL

MEDOS INTERNATIONAL SàRL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL
Catalog Number 285240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Customer report: during a latarjet experience, during the surgery, it was occured a breakage of a coracoid drill bit.The medical device was in contact with the patient.The surgery didn't stop and there wasn't a change of the technical surgery.A new drill bit was used in another ancillary.No consequence for the patient.The delay for the surgery was 2 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by dfa.Depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual inspection under magnification reveals that the weld at the drill tip broke leading to this failure.This complaint can be confirmed.A likely cause may have been exerting excess force or accidentally hitting bone during procedure.This failure can be attributed to user technique.However, we cannot discern a definitive root cause for the reported failure.A dhr review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no complaints for this lot of devices that were released to distribution.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate udi:(b)(4).
 
Event or Problem Description
It was reported during a latarjet experience surgery a coracoid drill bit broke.The medical device was in contact with the patient.The surgery didn't stop and there wasn't a change of the technical surgery.A new drill bit was used in another ancillary.There was no consequence for the patient.A two (2) minute surgical delay was reported.Additional information from affiliate received on 09april2018: the fragment of the broken device was removed from the patient; there was no consequence for the patient.Additional information from the affiliate received on 16april2018: it is unknown how the fragments of the device were retrieved.The procedure was completed using a similar/like device; the alternatives were readily available.It is unknown if there were any procedural or patient anatomy factors which may have contributed to the breakage.It is unknown if there is any addition surgical intervention planned.

Brand Name
LATARJET CC STEP DRILL 3.2MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7434016
Report Number1221934-2018-50469
Device Sequence Number13781555
Product Code LXH
UDI-Device Identifier10886705017942
UDI-Public10886705017942
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285240
Device Lot Number15B01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer09/07/2018
04/16/2018
10/16/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date10/05/2018
10/25/2018
10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1